MAUDE Adverse Event Report: EDWARDS LIFESCIENCES CARPENTIER-EDWARDS PERIMOUNT PLUS MITRAL PERICARDIAL BIOPROSTHESIS; REPLACEMENT HEART-VALVE

EDWARDS LIFESCIENCES CARPENTIER-EDWARDS PERIMOUNT PLUS MITRAL PERICARDIAL BIOPROSTHESIS; REPLACEMENT HEART-VALVE
Model Number 6900PTFX
Medical Device Problem Codes Entrapment of Device (1212); Adverse Event Without Identified Device or Use Problem (2993); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Fatigue (1849); Thrombosis/Thrombus (4440)
Date of Event 10/30/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H11: additional manufacturer narrative.The device was not returned for evaluation.Attempts to retrieve the device and additional information are in process.The investigation is still in progress; therefore, a conclusion has yet to be established.A supplemental report will be submitted accordingly upon investigation completion.Edwards will continue to review and monitor all reported events.Trends are monitored on a monthly basis and if action is required, appropriate investigation will be performed.
 
Event or Problem Description
As reported by the edwards lifesciences affiliate in turkey, a 6900ptfx31 valve model was explanted from a 72-year-old patient after an implant duration of one (1) year and two (2) months due to leaflet/commissural fusion leading to severe stenosis.Reportedly, leaflets could be separated upon touching with a medical tool.No pannus, endocarditis nor calcification were observed.Gradient values detected on echo and tee results concluded a diagnosis of valve dysfunction.Patient reported sudden episodes of fatigue since postoperative month 7.A 31mm non-edwards mechanical valve was successfully implanted in replacement.Patient was discharged after the redo surgery.
 
Additional Manufacturer Narrative
Updated section b4 (date of this report), b5 (describe event or problem), d9 (device availability and date returned to manufacturer), g3 (date received by manufacturer), h3 (device evaluated by manufacturer), h6 (health effect - clinical code) h6 (device code), h6 (type of investigation), h6 (investigation findings) and h6 (investigations conclusions).H3: product evaluation: the device was returned for evaluation.Customer report of stenosis was confirmed through observed host tissue overgrowth.Moderate host tissue overgrowth encroached onto the tissue and into the orifice at the greatest distance of approximately 6mm on leaflet 1 at the outflow aspect and approximately 8mm on leaflet 1 at the inflow aspect.Thrombotic-like material encroached onto leaflets 1 and 3 by approximately 5 mm near commissure 1 on the inflow aspect.Host tissue fused leaflets 2 and 3 by approximately 3mm at commissure 3 on the outflow aspect.Host tissue overgrowth restricted leaflet mobility and led to stenosis.X-ray demonstrated wireform intact.Multiple sutures remained attached around the sewing ring.Wireform was exposed on commissure 2 and metal band was exposed around leaflet 2 on the inflow aspect.Sewing ring was cut off around leaflet 2 and cut off sewing ring fragment was not returned.No other visible inconsistencies were observed on the valve.H11: additional manufacturer narrative: pannus is a non-immune inflammatory reaction of the body to the implanted prosthesis, characterized by proliferation of fibroelastic tissue and collagen, with a starting point in the suture area and subacute or chronic centripetal evolution.Pannus can have both beneficial and harmful effects depending on the amount of growth and location.A small amount of host tissue growth over the suture line is expected and is needed to form a non-thrombogenic surface and complete the healing process after device implantation.In contrast, an excessive amount of pannus growth can cause nonstructural dysfunction that may require intervention.Host tissue growth can extend onto the cusp surfaces leading to thickening of the cusps, cusp retraction or curling, leaflet immobility, and/or abnormal coaptation, potentially resulting in valvular regurgitation, elevated gradients, and/or stenosis.Pannus/host tissue overgrowth is most likely due to patient factors and is unlikely to be related to a manufacturing non-conformance.There is no evidence to suggest a manufacturing defect caused or contributed to the reported event.The most likely root cause is patient factors.Thrombosis is a well-recognized complication of prosthetic devices.Device thrombosis is the formation of blood clots on the device/graft.There may be cases of incidental finding by imaging (ct scan) of thicken leaflets (halt) when the patient will benefit from a close follow-up and may be treated with oral anticoagulant.The instructions for use (ifu) have been reviewed and no inadequacies have been identified with regard to warnings, contraindications, and the directions/conditions for the successful use of the device.The reported type of event is included in the ifu.A dhr review was performed, and no related manufacturing nonconformances were identified.There is no allegation of a malfunction which could be related to a manufacturing non-conformance and/or one was not suspected or confirmed through investigation; no labeling non-conformance/deficiency; no use-related issue with a hazardous situation; no device-related infection; and no evidence of a product failure with regard to design, reliability, or use error.The most likely cause is patient factors.
 
Event or Problem Description
As reported by the edwards lifesciences affiliate in turkey, a 6900ptfx31 valve model was explanted from a 72-year-old patient after an implant duration of one (1) year and two (2) months due to severe stenosis and high gradients observed on echo.Upon explant, fusion at the valve commissure was observed, indicating conglutination of the leaflets and commissural fusion.However, the leaflets could be separated upon touching with a medical tool.The patient reportedly experienced sudden episodes of fatigue starting from postoperative month 7.A 31mm non-edwards mechanical valve was successfully implanted in replacement with no reported complication for the patient.Patient was discharged after the redo surgery.

Brand Name
CARPENTIER-EDWARDS PERIMOUNT PLUS MITRAL PERICARDIAL BIOPROSTHESIS
Common Device Name
REPLACEMENT HEART-VALVE
Manufacturer (Section D)
EDWARDS LIFESCIENCES
one edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES
one edwards way
irvine CA 92614
Manufacturer Contact
saurav singh
one edwards way
mle fl2 office m2013
irvine, CA 92614
9492506615
MDR Report Key20780203
Report Number2015691-2024-08942
Device Sequence Number15716620
Product Code DYE
UDI-Device Identifier00690103163612
UDI-Public(01)00690103163612(17)270114(11)230115
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P860057
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/01/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number6900PTFX
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/31/2024
Supplement Date Received by Manufacturer01/10/2025
Initial Report FDA Received Date11/26/2024
Supplement Report FDA Received Date02/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/15/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention; Life Threatening;
Patient Age72 YR
Patient SexMale